Hail, Harrison
- When
- March 13, 3:35 PM CST
- Where
- Harrison County, 5 mi N of Gulfport
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.450, -89.083
Nickel size hail was observed near the intersection of US Highway 49 and Interstate 10.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 13, 2:30 PM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 230 PM CST THU MAR 13 2003 ...THE SAGA CONTINUES... VERY STRONG SQUALL LINE MOVING STEADILY ACROSS THE CWA WITH VARYING DEGREES OF INTENSITY ALONG THE LINE. THE HEAVY RAIN THREAT IS MATERIALIZED AND WILL CONTINUE THROUGHOUT THE NIGHT. WILL MAINTAIN THE FLASH FLOOD WATCH FOR THE ENTIRE CWA THROUGH TONIGHT. IT WOULD APPEAR THE PRECIPITATION PROCESS WILL BE MAINTAINED BY ISENTROPIC PROCESSES FED FROM NEAR COASTAL CONVECTION AS DRAWN BY STRONG UPPER DISTURBANCE INDICATED IN WATER VAPOR IMAGERY OVER RED RIVER NEAR SW ARKANSAS. DEEP MOISTURE FETCH ON SUB-TROPICAL JET WILL CONTINUE DYNAMICS IN PLACE. GENERAL TROUGHING WILL HOLD FIRM TO OUR WEST AND AMPLIFY WITH APPROACHING SHORT-WAVE PASSAGES FROM NORTHERN BRANCH. THIS WILL INCREASE LIKELIHOOD OF BACKWARD PROPAGATING CONVECTION TO KEEP THREAT OF FLOODING RAINS INTACT THROUGH FRIDAY. CONFIDENCE ON INCLEMENT WEATHER IS HIGH BUT UNCERTAINTY REMAINS WITH ACTUAL LOCATION AND TIMING WITHIN THE CWA. THEREFORE...WILL DO MUCH BLANKETING OF SIMILAR FORECAST ELEMENTS ACROSS THE ENTIRE CWA...AVOIDING DISCRETE DIFFERENCES FROM ONE AREA TO THE NEXT IN AN EFFORT TO SIMPLIFY THE FORECAST BUT NOT TO WATER DOWN THE THREATS. THE WEEKEND LOOKS SALVAGABLE BUT STRONG SPRING STORM FOR EARLY NEXT WEEK. WE WILL BE DOING THIS ALL OVER AGAIN MONDAY NIGHT THROUGH WEDNESDAY. MCB 58/70/53/73 7752 BTR 60/70/53/73 7752 MSY 62/71/56/73 7772 GPT 59/71/55/72 7772 .NEW...NONE LA...FLASH FLOOD WATCH LAZ034>040-046>050-056>070 MS...FLASH FLOOD WATCH MSZ068>071-077-080>082 24
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1124 AM CST THU MAR 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE FORECAST AREA THIS AFTERNOON... ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT... A STRONG TO SEVERE SQUALL LINE OF THUNDERSTORMS WILL MOVE ACROSS THE ENTIRE OUTLOOK AREA TODAY. THE PRIMARY THREAT WILL BE LARGE HAIL BUT DAMAGING WINDS UPWARDS TO 70 MPH AND ISOLATED WEAK TORNADOES MAY ALSO RESULT FROM MERGING CELLS. RAINFALL SHOULD AVERAGE AROUND TWO INCHES THROUGH TONIGHT BUT SEVERAL LOCATIONS MAY RECEIVE AS MUCH AS SIX INCHES FROM THE HEAVIEST AND MORE PERSISTENT AREAS OF RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE WILL BE ANOTHER RISK OF SEVERE THUNDERSTORMS WITH HEAVY RAINFALL FRIDAY AND FRIDAY NIGHT. THERE WILL ALSO BE A DEVELOPING THREAT OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL FOR TUESDAY AND WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME.
The Mobile radar (KMOB), 85 km away, was scanning. The volume nearest the first event began at 21:33 UTC.
1 hail. Local standard time, as filed.
Nickel size hail was observed near the intersection of US Highway 49 and Interstate 10.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346207.